Alert archive / Arkansas / River Flood Advisories in 2021
River Flood Advisory 1, NWS Little Rock, AR
NWS Little Rock, AR issued this river flood advisory at Jan 1, 2021, 11:17 AM CST for Clark County, Nevada County, Ouachita County, Arkansas. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2021, 11:17 AM CST (17:17 UTC)
- Expired
- Jan 2, 2021, 8:43 AM CST
- In force
- 21 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Clark County, AR, Nevada County, AR, Ouachita County, AR
The radar
The Little Rock radar (KLZK), 143 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Missouri River (AR) near Boughton (BHTA4).
- Action stage
- 19 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07361600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this river flood advisory went out at Jan 1, 5:29 AM CST, 5 hours 48 minutes earlier.
Area forecast discussion, Jan 1, 5:29 AM CST, 5 hours 48 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 529 AM CST Fri Jan 1 2021 .UPDATE... Updated to include the 12Z aviation discussion. && .AVIATION... lIFR to MVFR ceilings will move across the state Friday, becoming LIFR/IFR into the overnight hours through Saturday morning. Wind direction will be shifting from easterly to southerly through the day, with gusts up to 20 mph. Later in the period, wind direction will shift more westerly. && .PREV DISCUSSION...(ISSUED 428 AM CST Fri Jan 1 2021) SHORT TERM...Today Through Saturday Night Dry air is quickly moving into the state from the south Friday morning, as a surface low pressure system near the ArkLaTex region continues its progression through the southern Plains, towards the NE. Precipitation has cleared out across much of the state and is confined to the easternmost counties, as of 9am CST. Some light lingering rain will be possible across the southern two thirds of the state through the early morning with only an additional trace amount of accumulation expected. Freezing rain accumulations have been reported in the Ozarks during the overnight hours early Friday. Temperatures have been warming overnight as this southern system approaches. Temperatures are above freezing for the southern two thirds of the state this morning, and in some parts of northern AR. The higher elevated parts of north AR will warm above freezing shortly after sunrise. Ice accumulations less than a quarter of an inch are expected for much Ozarks overnight, nearing a quarter of an inch for the higher elevated areas. Max temperatures Fri will be in the mid to upper 40s, allowing any ice accumulations to melt during the day. Easterly winds are beginning to shift to come out of the south in southern AR, as the surface low moves through the area. Southwesterly winds are expected across the state by Friday afternoon, becoming west/northwesterly by Saturday morning with surface high pressure expanding into the state from the west. Another upper low will move across the state Saturday, with a surface trough in place, introducing lower rain chances to the northern parts of the state during the day Saturday. Temperatures Saturday morning will be in the upper 20s to lower 30s across the west and north parts of the state, and in the upper 30s to lower 40s from central to eastern AR. Highs Sat in the upper 30s to mid 40s. Light liquid precipitation and brief periods of a wintry mix will be possible during this period as this quick moving system passes through northern AR. Skies will clear late Saturday and into the early morning Sunday. Temperatures will drop to the mid 20s to lower 30s by Sunday morning. LONG TERM...Sunday Through Friday The overall pattern will remain progressive through the week with a veritable parade of systems across the CONUS, most of which will be confined to the northern Plains. One quick-moving southern stream disturbance will translate from northeastern NM to the Red River Valley Sunday with modest surface cyclogenesis over the TX Panhandle. Moisture fields still look too anemic for precipitation with this system as it crosses, so kept the forecast dry. Once this disturbance moves east, we await another more potent upper trough slated to arrive around mid-week. Increasing heights coupled with developing southerly low-level flow ahead of this system will promote a noticeable warming trend with temperatures on the order of 5 to 10 degrees above average during the first half of the week. Timing and precip coverage questions remain, but it appears rain will become more likely Wednesday and Wednesday night as a cold front moves through the state. Thermal profiles indicate little chance of wintry precip and little to no instability precludes thunder attm. In the wake of the front, temps late week will run near average. && .LZK Watches/Warnings/Advisories... Winter Weather Advisory until 6 AM CST early this morning FOR Baxter-Boone-Fulton-Izard-Marion-Newton-Searcy-Stone. && Aviation...SHELTON
Hazardous weather outlook, Jan 1, 4:45 AM CST, 6 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 445 AM CST Fri Jan 1 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-021100- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 445 AM CST Fri Jan 1 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Precipitation is coming to an end this morning. Some lingering ice remains on roads in the Ozarks, making travel hazardous, though widespread travel problems will not be a concern. Any lingering ice will melt by late morning into the afternoon as temperatures climb above freezing. .DAYS TWO THROUGH SEVEN...Friday Through Wednesday No hazardous weather is expected at this time. .Spotter Information Statement... Spotter activation is not anticipated at this time. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Local storm report, Jan 1, 6:53 AM CST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
653 AM CST FRI JAN 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FREEZING RAIN WESTERN GROVE 36.10N 92.95W
01/01/2021 E0.25 INCH NEWTON AR TRAINED SPOTTER
FREEZING RAIN ACCUMULATIONS ON TREES, PATIOS NEAR
WESTERN GROVE, AR.
&&
EVENT NUMBER LZK2100001
TRSLocal storm report, Jan 1, 9:18 AM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
918 AM CST FRI JAN 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM FREEZING RAIN 4 W VENDOR 35.96N 93.15W
01/01/2021 E0.50 INCH NEWTON AR BROADCAST MEDIA
REPORT RELAYED BY KNWA FOX24.
&&
55Local storm report, Jan 1, 9:29 AM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
929 AM CST FRI JAN 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM FREEZING RAIN COWELL 35.82N 93.17W
01/01/2021 E0.50 INCH NEWTON AR BROADCAST MEDIA
REPORT RELAYED BY THV11.
&&
55The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 8:44 PM CST | Flash Flood Warning | LZK | Polk | 3 hr |
| Jan 1, 11:05 AM CST | River Flood Warning | LZK | Clark, Hot Spring | 16 hr |
Nearby
River Flood Advisories in Arkansas, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.